It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-13-2003, 07:19 PM   #1
Member
 
Join Date: Oct 2002
Location: va,usa
Posts: 57
shasha HB User
Post flouresant lights

I was wondering if everyone with lupus has a bad reaction towards flouresant lights or just some. I definetly do. To share an experience with you. I went to my 10 yr. old sons chess tournament at the school gym the other evening. We were there for about 30mins when I started feeling extra achey and stiff. My face felt very hot. Standing up and walking out of there with all those people was miserable. I was so glad to get home. I looked in the mirror because my face felt so hot and sure enough it was bright red with the redness across my nose and over my cheeks, I also get it on my chin. For the last about 3mo Ive had the rash (its also on my hands) but I just never saw it so red.

Anyway let me know if it does the same for you.
Thanks
Sha

 
Old 01-14-2003, 09:22 PM   #2
Junior Member
 
Join Date: Jan 2003
Location: modesto ca usa
Posts: 15
sandy b HB User
Post

Hi Shasha,

When I used to work, my desk was right under the brightest lights in the office and by the end of the day I would be in the bathroom with wet paper towels on my face. I don't know about you, but I hate wearing sunscreen. It's supposed to help, but I always feel like I can't breathe with all my pores covered up.LOL I also hate going into Longs Drug Store because they seem to have the brightest lights.
I get autoimmune hepatitis alot and the doctor said to only go out at night. You might want to try carrying sunscreen in your purse just incase. Sandy B

 
Sponsors Lightbulb
   
Old 01-15-2003, 08:01 AM   #3
Member
 
Join Date: Oct 2002
Location: va,usa
Posts: 57
shasha HB User
Smile

Hi Sandy,
Thank you for the advice I didnt realize sunscreen would help for flouesant lights. I will try it.

Have a great day!
Sha

 
Old 02-08-2003, 04:05 PM   #4
Junior Member
 
Join Date: Jan 2003
Posts: 36
Careyanne HB User
Post

Yes, fluorescent lighting (uncovered) makes me feel weak, exhausted, achey, headachey, tingly all over & I turn red like from a sunburn. It's UV radiation & the same reason why lupies should avoid tanning beds besides the sun.

I now keep a cap or hat handy for going into stores like WalMart who have uncovered UV lighting.

My doctor also warned me against halogen lighting. It also produces UV radiation.

 
Old 02-08-2003, 04:37 PM   #5
Member
 
Join Date: Oct 2002
Location: va,usa
Posts: 57
shasha HB User
Post

hi careyanne,
thats a great idea to bring a cap to places with flouresant lights. i have noticed even when i go to my gp doc there lights have those covers on them, but it still brings out my rash and makes me very weak and achey.
sha

 
Old 02-16-2003, 10:00 AM   #6
Newbie
 
Join Date: Feb 2003
Location: covington,ga united states
Posts: 6
tammy26t HB User
Wink

hello,i used to hurt like that,but my doc put me on plaquenil. it is like a miracle drug. i can sit in my office with lights on. i used to have to sit in the dark. i could not even go to a resturant without being in pain. i still wear sun block but it does not hurt so bad anymore. i was diagnosed 2 years ago. and 1 year ago i started plaquenil. it really works. so good luck with everything.

 
Old 02-17-2003, 09:06 AM   #7
Member
 
Join Date: Oct 2002
Location: va,usa
Posts: 57
shasha HB User
Post

hi tammy,

thanks for your response. i am now on plaqunil and imuran. i have only been on it for a wk. so hopefully in time it will help.
thanks again
sha

 
Old 03-11-2003, 01:10 AM   #8
Newbie
 
Join Date: Mar 2003
Location: malaysia
Posts: 9
nice jelly bean HB User
Post

I have similar lupus skin condition and feel really tormented. It's scally and
no one talks to me since they are afraid I might be
contagious. My doctor has started me on plaquenil (2
tablets daily) which is the safest drug to use. But
its torturing because the drug takes ages to show
signs of any improvement. I'm just afraid after
taking this drug for the next 3 months it does not
work , and I'm back to square one. My question is whether your skin improved after taking plaquenil and how long did you have to take this drug b4 showing signs of improvement?

Thank you very much for your feedback.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Blinking Lights, Ticking Clocks MisterP Obsessive Compulsive Disorder (OCD) 13 10-24-2009 03:35 AM
fluorescent lights and blips noodles3 Inner Ear Disorders 1 08-08-2007 07:25 AM
Strange bright lights! aefef Eye & Vision 3 02-08-2007 05:21 AM
I just can't take the floresant lights anymore!!! suzyisdizzy Inner Ear Disorders 3 10-06-2006 07:01 AM
Flourescent lights? Any way to lick this? Ldumont Inner Ear Disorders 6 08-31-2006 09:02 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), Daisygrace (4), brooklyngirl (4), paperbgprinces (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!